Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 221, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 15, 2020, 4:57 PM EDT for Macon County, Schley County, Sumter County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2020, 4:57 PM EDT (20:57 UTC)
- Expired
- Jul 15, 2020, 5:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Macon County, GA, Schley County, GA, Sumter County, GA
The radar
The Robins AFB radar (KJGX), 92 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
024
WUUS52 KFFC 152057
SVRFFC
GAC193-249-261-152130-
/O.NEW.KFFC.SV.W.0221.200715T2057Z-200715T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
457 PM EDT Wed Jul 15 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Macon County in west central Georgia...
Southeastern Schley County in west central Georgia...
Northeastern Sumter County in west central Georgia...
* Until 530 PM EDT.
* At 457 PM EDT, a severe thunderstorm was located over
Andersonville, or 8 miles northeast of Americus, moving northwest
at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Americus, Andersonville, Andersonville National Historic,
Clearview, Methvins, Bumphead, New Era, La Crosse, Pennington and
Fountainville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3222 8430 3229 8421 3227 8406 3217 8403
3215 8403 3213 8401 3207 8419
TIME...MOT...LOC 2057Z 137DEG 7KT 3216 8414
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
272
WWUS52 KFFC 152121
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
521 PM EDT Wed Jul 15 2020
GAC193-249-261-152131-
/O.EXP.KFFC.SV.W.0221.000000T0000Z-200715T2130Z/
Macon GA-Schley GA-Sumter GA-
521 PM EDT Wed Jul 15 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MACON...
SOUTHEASTERN SCHLEY AND NORTHEASTERN SUMTER COUNTIES WILL EXPIRE AT
530 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3222 8430 3229 8421 3227 8406 3217 8403
3215 8403 3213 8401 3207 8419
TIME...MOT...LOC 2121Z 137DEG 7KT 3219 8417
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:16 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 15, 3:16 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 316 PM EDT Wed Jul 15 2020 .SHORT TERM /Tonight through Thursday Night/... An upper level ridge continues to slowly move eastward across the eastern CONUS through the short term period, and will be centered over the Atlantic coast by Thursday morning. With the ridge axis and surface high pressure currently positioned to the east of the forecast area, surface winds have shifted to a southeasterly direction on the back side of the high pressure. Meanwhile, advection of low-level tropical moisture is contributing to increasing dewpoints and instability. Meanwhile, a weak surface boundary remains stalled near the I-20 corridor, which is maintaining deeper moisture and higher humidity along the boundary and to the south. Convection throughout the short term period will be diurnally-driven in nature, and is already developing across north and central Georgia. With increasing instability, an increase in showers/thunderstorms is anticipated across the forecast area, with slight chance PoPs or less only in northeast Georgia, and chance PoPs elsewhere across the forecast area. Widespread severe weather is not expected, but with SBCAPE values rising into the 2000-3000 J/kg range in west Georgia, a few storms could become strong to marginally severe and capable of producing gusty winds, in addition to frequent lightning and locally heavy rain. Showers and thunderstorms will gradually diminish tonight. With very light winds and humid conditions in central Georgia, some patchy fog is possible in central Georgia in the early morning. The pattern will remain consistent on Thursday as the ridge moves over the Atlantic. With continued southerly flow, moisture advection will continue and dewpoints will climb into the low to mid 70s areawide. Scattered afternoon thunderstorms are once again expected on Thursday. The highest rain chances will be in the high-end chance PoPs range (40-50 percent) across majority of the forecast area, with lower chances further east. Both low and high temperatures will be consistently above normal through the short term period. Notably, highs are expected to range from the low to mid 90s in north Georgia and mid to upper 90s in central Georgia. Considering deeper moisture in central Georgia, heat indices from 100 to 104 will be observed along and south of the Atlanta metro this afternoon. While some isolated areas will reach or exceed heat indices 105 degrees in central Georgia, values are overall not anticipated to reach advisory criteria. Heat index values will be slightly lower on Thursday, ranging from 97-102 degrees across the majority of the forecast area. King .LONG TERM /Friday through Wednesday/... No major changes made to the extended forecast. The long term will continue to be characterized by some level of upper level ridging across the area. This will keep diurnally driven showers and thunderstorms and very warm temps through day 7. There are minor differences in the models with increased moisture and timing but they are all showing a similar summertime pattern. Overall the trend is increased moisture as we go into next week, and temps remaining mainly in the 90s. Right now it appears Heat Indices will reach into the upper 90s to lower 100s each day as well. We will keep an eye on things as we may need to issue a heat advisory sometime over the next week or so. 01 .AVIATION... 18Z Update... VFR conditions will persist through the TAF period. Mid-level stratus over ATL has dissipated and a cu field at 040-050 has developed across north and central Georgia. Scattered convection is ongoing near the ATL sites, and a TEMPO group for TSRA is in place for the time the greatest coverage is anticipated, between 18-21Z. SHRA/TSRA is expected to come to an end this evening by 02Z, and mid- level stratus is once again possible in the overnight and early morning hours Thursday. Prevailing winds are expected to remain from the SE at 3-7 kts through the period, with the exception of gusts associated with any TSRA that occurs. //ATL Confidence...18Z Update... Medium to high confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 72 93 72 94 / 20 30 10 30 Atlanta 73 91 73 93 / 20 40 30 20 Blairsville 68 86 68 86 / 20 50 30 50 Cartersville 72 92 72 93 / 20 50 40 30 Columbus 74 94 74 95 / 30 40 30 20 Gainesville 71 89 72 91 / 20 40 20 30 Macon 73 94 72 94 / 30 30 20 20 Rome 72 93 73 94 / 20 30 30 30 Peachtree City 72 91 72 93 / 20 40 30 20 Vidalia 74 95 73 95 / 30 20 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....01 AVIATION...King
Hazardous weather outlook, Jul 15, 4:20 AM EDT, 12 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 420 AM EDT Wed Jul 15 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 420 AM EDT Wed Jul 15 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are expected across much of north and central Georgia this afternoon and evening. The main hazards will be gusty winds, frequent lightning and brief heavy rain with any strong storms. Heat Indices of 100 to 105 degrees can be expected over central and portions of north Georgia this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... For Thursday through Saturday, isolated to scattered thunderstorms are expected across the area during the afternoon and evening hours. Some storms could be strong with gusty winds, frequent lightning and locally heavy rainfall. For Sunday through Tuesday, Scattered to numerous thunderstorms are expected across the area. Some storms will be strong with gusty winds, frequent lightning and locally heavy rainfall. Heat indices of 100 to 105 degrees can be expected over much of the area away from the mountains through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 15, 3:21 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT Wed Jul 15 2020
GAZ095-105-151945-
Dooly GA-Houston GA-
321 PM EDT Wed Jul 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY AND
SOUTHWESTERN HOUSTON COUNTIES UNTIL 345 PM EDT...
At 320 PM EDT...a strong thunderstorm was over Unadilla, or 11 miles
south of Perry...moving northwest at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Unadilla, Pinehurst, Elko, Grove Park and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3217 8383 3229 8389 3229 8385 3236 8385
3236 8386 3238 8386 3238 8384 3240 8383
3242 8369 3225 8361 3225 8362 3224 8361
TIME...MOT...LOC 1920Z 143DEG 10KT 3229 8375
WIND...50MPHLocal storm report, Jul 15, 4:07 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 3 SW HICKORY FLAT 34.15N 84.46W
07/15/2020 E60 MPH CHEROKEE GA PUBLIC
AN ESIMATED WIND SPEED OF 60 MPH WAS MEASURED FROM A
ROOFTOP.
&&
EVENT NUMBER FFC2000887
LREAVESLocal storm report, Jul 15, 4:11 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 SSW HICKORY FLAT 34.15N 84.43W
07/15/2020 CHEROKEE GA PUBLIC
MULTIPLE TREES DOWN ON MEADOW BROOK DRIVE, INCLUDING 2
MEDIUM-SIZED AND 1 LARGE-SIZED TREES.
&&
EVENT NUMBER FFC2000888
THIEMLocal storm report, Jul 15, 4:14 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 2 SE HICKORY FLAT 34.16N 84.40W
07/15/2020 CHEROKEE GA PUBLIC
PINE TREE DOWN BLOCKING A LANE ON PARK CREEK RIDGE
&&
EVENT NUMBER FFC2000889
THIEMSpecial weather statement, Jul 15, 4:17 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT Wed Jul 15 2020
GAZ021-022-033-152045-
North Fulton GA-Cherokee GA-Forsyth GA-
417 PM EDT Wed Jul 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHEASTERN
CHEROKEE AND NORTHWESTERN FORSYTH COUNTIES UNTIL 445 PM EDT...
At 416 PM EDT...a strong thunderstorm was over Birmingham, or 10
miles west of Cumming...moving north at 10 mph.
HAZARD...Winds 40 to 50 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Milton, Buffington, Free Home, Hickory Flat, Drew, Union Hill,
Holbrook, Lathemtown, Ducktown and Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3413 8420 3413 8442 3427 8446 3432 8431
3427 8415
TIME...MOT...LOC 2016Z 181DEG 11KT 3419 8431
HAIL...0.25IN
WIND...50MPHLocal storm report, Jul 15, 4:55 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND DMG 2 NE FAYETTEVILLE 33.47N 84.44W
07/15/2020 FAYETTE GA PUBLIC
PUBLIC REPORT OF A A TREE DOWN ON ALLENWOOD RD IN NE
FAYETTEVILLE AFTER STRONG THUNDERSTORM WIND GUSTS.
&&
EVENT NUMBER FFC2000890
THIEMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:54 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Talbot | 36 min |
| Jul 15, 3:21 PM EDT | Special Weather Statement | FFC | Dooly | 24 min |
| Jul 15, 3:40 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 35 min |
| Jul 15, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 33 min |
| Jul 15, 4:17 PM EDT | Special Weather Statement | FFC | Cherokee | 28 min |
| Jul 15, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Fulton | 23 min |
| Jul 15, 4:46 PM EDT | Severe Thunderstorm Warning | FFC | Fulton, Gwinnett | 29 min |
| Jul 15, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 35 min |
| Jul 15, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 31 min |
| Jul 15, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 31 min |
| Jul 15, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Upson | 27 min |
| Jul 15, 5:41 PM EDT | Special Weather Statement | FFC | Taylor | 34 min |
| Jul 15, 5:45 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 30 min |
| Jul 15, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 24 min |
| Jul 15, 6:14 PM EDT | Special Weather Statement | FFC | Upson | 31 min |
| Jul 15, 6:24 PM EDT | Special Weather Statement | FFC | Monroe | 36 min |
| Jul 15, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Lamar, Pike, Spalding, Upson | 44 min |
| Jul 15, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 28 min |
| Jul 15, 6:52 PM EDT | Special Weather Statement | FFC | Heard | 38 min |
| Jul 15, 7:09 PM EDT | Special Weather Statement | FFC | Monroe | 36 min |
| Jul 15, 7:15 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 30 min |
| Jul 15, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Monroe | 27 min |
| Jul 15, 7:23 PM EDT | Special Weather Statement | FFC | Fayette, Spalding | 37 min |
| Jul 15, 7:30 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Pulaski | 45 min |
| Jul 15, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 42 min |
| Jul 15, 7:56 PM EDT | Special Weather Statement | FFC | Jones | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.